Alabama, 2007Drought in Alabama, April 1 to 30, 2007
April 1 to 30, 2007 · NWS HUN · 11 events in 11 counties and zones
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation.|Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 31, 10:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 31, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1140 PM CDT SAT MAR 31 2007
.UPDATE...
HAVE LOWERED POPS TO CHANCE RANGE. IR IMAGERY IS SHOWING
INDICATIONS OF LIFT ASSOCIATED WITH SHORTWAVE AS A DECK OF MID
CLOUDS IS DEVELOPING ONCE AGAIN ALONG MS RIVER. THIS MAY EVOLVE
INTO A BROKEN BAND OF SHRA/TSRA LATER TONIGHT...SO HAVENT REMOVED
POPS COMPLETELY. OTHERWISE...TEMPS CONTINUE TO SIT IN THE U60S TO
L70S AT THIS HOUR.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
KULA
Hazardous weather outlook, Mar 31, 7:55 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 PM CDT SAT MAR 31 2007
ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
855 PM CDT SAT MAR 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT THE TENNESSEE
VALLEY THROUGH THE OVERNIGHT HOURS. AN ISOLATED THUNDERSTORM COULD
PRODUCE SOME STRONGER WIND GUSTS...MAINLY WEST OF INTERSTATE 65.
HOWEVER...THE AIR MASS APPROACHING THE REGION AHEAD OF THE COLD
FRONT DOES NOT APPEAR TO BE UNSTABLE ENOUGH FOR MUCH SEVERE WEATHER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE WEAK COLD FRONT DRIVING THIS SYSTEM WILL BE VERY SLOW TO MOVE
ACROSS THE REGION...AND WILL STILL BE IN ALABAMA AND TENNESSEE
TOMORROW AFTERNOON. THEREFORE THUNDERSTORM REDEVELOPMENT MAY OCCUR
AT THAT TIME...AND AGAIN SOME OF THESE STORMS MAY REACH STRONG TO
SEVERE CRITERIA...MAINLY EAST OF INTERSTATE 65. DAMAGING WINDS AND
HAIL TO THE SIZE OF PENNIES WILL BE THE PRIMARY THREATS.
A SHARP COLD FRONT WILL APPROACH THE AREA ON TUESDAY...BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. SOME
STRONGER THUNDERSTORMS APPEAR TO BE A POSSIBILITY...THOUGH THE MAIN
ISSUE FOR THIS SYSTEM WILL BE THE COOLER AIR THAT WILL FOLLOW BEHIND
THE FRONT ON WEDNESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
UNLIKELY TONIGHT.
BCC
Drought, Colbert
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Colbert forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Cullman
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cullman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.132, -86.868 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Dekalb
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Franklin
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.442, -87.844 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Jackson
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Lauderdale
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Lawrence
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.522, -87.311 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Limestone
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Limestone forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.810, -86.981 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Madison
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Marshall
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
Drought, Morgan
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Morgan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
The dry weather continued in April, but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Courtland and the north side of Huntsville. The southern and western portions of north Alabama, did not fare so well, with rainfall deficits of two to four inches for the month. Many locations increased their 2007 precipitation deficits to between eleven and thirteen inches of precipitation. Virtually the entire region spent much or all of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Alabama, April 1 to 30, 200725 events
- Drought in Colorado, April 1 to 30, 200721 events
- Strong Wind in Indiana, April 1, 2007$25,000 · 1 event
- Drought in Minnesota, April 1 to 30, 200714 events
- Flooding in Indiana, April 1 to 9, 2007$8,000 · 8 events
- Drought in Minnesota, April 1 to 30, 20078 events
- Drought in Florida, April 1 to 30, 20077 events
- Drought in Utah, April 1 to 30, 20077 events
- Heavy Snow in Montana, April 1 to 2, 20077 events
- Hail in Pennsylvania, April 1, 2007$1,000 · 1.25 in hail · 6 events
- Flooding in South Dakota, April 1 to 7, 20074 events
- Flooding in Iowa, April 1 to 8, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23339, 23340, 23341, 23343, 23344, 23345, 23346, 23347, 23348, 23349, 23350.